Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 20, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 28, 2004, 4:57 PM CDT for Angelina County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 4:57 PM CDT (21:57 UTC)
- Expired
- Jun 28, 2004, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 154 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2542 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 282158
FFWSHV
TXC005-290100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
457 PM CDT MON JUN 28 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS
* UNTIL 800 PM CDT
* AT 453 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAIN FROM A THUNDERSTORM NEAR LUFKIN...MOVING EAST
AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUNTINGTON...HUDSON AND DIBOLL.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS
UNTIL 800 PM CDT.
LAT...LON 3114 9476 3119 9483 3133 9489 3142 9496
3150 9486 3145 9475 3142 9456 3113 9422
3105 9443
$$1 follow-up statement
000 WGUS74 KSHV 290030 FFSSHV TXC005-290100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 730 PM CDT MON JUN 28 2004 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ANGELINA COUNTY IN EAST TEXAS UNTIL 8 PM CDT... AT 715 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE RAIN CONTINUING TO FALL OVER MUCH OF DEEP EAST TEXAS. OVER MOST OF ANGELINA COUNTY...RAINFALL RATES HAVE TAPERED OFF TO LESS THAN ONE INCH AN HOUR. HOWEVER...UP TO 7 PM...THE RAIN WAS FALLING AT A RATE OF 2 TO 3 INCHES PER HOUR. THIS PRODUCED FLASH FLOODING IN THE EXTREME SOUTHWEST PORTION OF ANGELINA COUNTY. SOME REPORTS FROM LAW ENFORCEMENT INCLUDED SEVERAL HOMES FLOODED SOUTH OF THE CITY OF LUFKIN. HIGHWAY 59 WAS CLOSED BETWEEN THE SOUTHERN CITY LIMITS OF LUFKIN AND DIBOLL TEXAS. WATER WAS ALSO REPORTED OVER SEVERAL OTHER COUNTY ROADS IN SOUTHERN ANGELINA COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. CHILDREN SHOULD NOT PLAY IN OR NEAR DRAINAGE DITCHES. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:25 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 28, 2:25 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 225 PM CDT MON JUN 28 2004 .DISCUSSION... TWO AREAS OF CONCERN OVERNIGHT...THE FIRST BEING STRONG SEABREEZE ACTIVITY MOVING UP FROM THE SOUTH. LAPS ANALYSIS SHOWING PLENTY OF INSTABILITY SO STRONGER STORMS WILL LIKELY PRODUCE LOW AREA FLOODING AND POSSIBLE WET MICROBURSTS AS THEY DECAY ACROSS SOUTHERN PORTIONS OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. THIS ACTIVITY SHOULD WEAKEN WITH THE SETTING OF THE SUN. THE SECOND TROUBLE AREA IS ALONG AND NORTH OF THE I-20 CORRIDOR. WEAK FRONTAL BOUNDARY IS DRAPED ACROSS THIS REGION FROM NEAR TXK ONTO THE DFW AREA. EXPECT STORMS TO CONTINUE FIRING ALONG THIS BOUNDARY THIS EVENING WITH MAY BE A LULL TOWARDS MIDNIGHT. THEN THIS AREA COULD GET ACTIVE AGAIN AFTER MIDNIGHT AS WEAK LOW LEVEL JET GETS GOING. AS WAS THE CASE THIS MORNING...LOW LEVEL FLOW SHOULD BE NEARLY PARALLEL TO THE EAST TO WEST ORIENTED BOUNDARY...THUS TRAINING OF CELLS WILL AGAIN BE POSSIBLE. HAVE TAILORED POPS A LITTLE HIGHER IN THE CHANCE CATEGORY ALONG THE FRONTAL BOUNDARY ACROSS NORTHERN SECTIONS WITH LOWER END CHANCE POPS ELSEWHERE TONIGHT. FOR THE REMAINDER OF THE WEEK...SAME SONG...DIFFERENT VERSE. UPPER LEVEL DISTURBANCES WILL CONTINUE TO COME SLOWLY THIS WAY FROM TEXAS AND INTERACT WITH OUR TROPICAL LIKE AIRMASS TO PRODUCE SCATTERED THUNDERSTORMS. HAVE TRIED TO REFLECT THIS IN THE ZONES WITH HIGHER DAYTIME POPS AND LOWER NIGHTTIME POPS. BY THU...TROUGH BREAKS DOWN ACROSS THE WEST AS RIDGE BEGINS TO BUILD ACROSS THE SOUTHERN GREAT BASIN. MODELS CONSISTENT ON NW FLOW TYPE PATTERN SHAPING UP FOR THE REGION LATE WEEK INTO THE HOLIDAY WEEKEND. GFS WANTS TO BRING SEVERAL RIPPLES TOWARDS THE REGION IN THIS FLOW NOT TO MENTION YET ANOTHER FRONTAL BOUNDARY ON SATURDAY...THUS KEPT SCATTERED CONVECTION IN THE FCST THROUGH THE WEEKEND AND INTO DAY 7. PRELIMS TO FOLLOW...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 86 72 86 / 30 50 30 50 MLU 71 86 71 86 / 30 50 30 50 TXK 70 83 70 84 / 40 50 30 50 TYR 70 84 71 84 / 30 50 30 50 LFK 72 87 71 87 / 30 50 30 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 28, 12:00 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 28 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS SOUTHWEST ARKANSAS AND NORTHEAST TEXAS THROUGH TONIGHT. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHEAST TEXAS THIS AFTERNOON AND INTO SOUTHWEST ARKANSAS TONIGHT. THESE FEATURES COMBINED WITH A VERY MOIST AND SLIGHTLY UNSTABLE ATMOSPHERE WILL GIVE THE AREA A CHANCE OF SHOWERS AND THUNDERSTORMS. WITH ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL COULD CAUSE FLASH FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT DURING THE AFTERNOON AND EARLY EVENING HOURS. HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE FRONT WILL REMAIN ACROSS THE NORTHERN SECTIONS OF THE REGION TUESDAY AND THEN MOVE NORTH ON WEDNESDAY. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION THIS WEEK. THIS WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE HOLIDAY WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.